Factorizations of diffeomorphisms of compact surfaces with boundary

Wand, A. (2015) Factorizations of diffeomorphisms of compact surfaces with boundary. Geometry and Topology, 19(5), pp. 2407-2464. (doi: 10.2140/gt.2015.19.2407)

Full text not currently available from Enlighten.


We study diffeomorphisms of compact, oriented surfaces, developing methods of distinguishing those which have positive factorizations into Dehn twists from those which satisfy the weaker condition of being right-veering. We use these to construct open book decompositions of Stein-fillable 33–manifolds whose monodromies have no positive factorization.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Wand, Dr Andy
Authors: Wand, A.
College/School:College of Science and Engineering > School of Mathematics and Statistics
Journal Name:Geometry and Topology
Publisher:Mathematical Sciences Publishers
ISSN (Online):1364-0380

University Staff: Request a correction | Enlighten Editors: Update this record